Anyonic quantum walks

Gavin K. Brennen, Demosthenes Ellinas, Viv Kendon, Jiannis K. Pachos*, Ioannis Tsohantjis, Zhenghan Wang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

The one dimensional quantum walk of anyonic systems is presented. The anyonic walker performs braiding operations with stationary anyons of the same type ordered canonically on the line of the walk. Abelian as well as non-Abelian anyons are studied and it is shown that they have very different properties. Abelian anyonic walks demonstrate the expected quadratic quantum speedup. Non-Abelian anyonic walks are much more subtle. The exponential increase of the system's Hilbert space and the particular statistical evolution of non-Abelian anyons give a variety of new behaviors. The position distribution of the walker is related to Jones polynomials, topological invariants of the links created by the anyonic world-lines during the walk. Several examples such as the SU(2)k and the quantum double models are considered that provide insight to the rich diffusion properties of anyons.

Original languageEnglish
Pages (from-to)664-681
Number of pages18
JournalAnnals of Physics
Volume325
Issue number3
DOIs
Publication statusPublished - Mar 2010

Fingerprint Dive into the research topics of 'Anyonic quantum walks'. Together they form a unique fingerprint.

Cite this